MAUDE Adverse Event Report: EXACTECH, INC. GXL NUETRAL LINER, G0 28MM ID; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

EXACTECH, INC. GXL NUETRAL LINER, G0 28MM ID; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Model Number GXL NUETRAL LINER, G0 28MM ID
Medical Device Problem Code Naturally Worn (2988)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 11/09/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Concomitant medical products: cup cluster-hole ha 44mm (cat# 180-11-44 / serial# (b)(4)).Bone screw 6.5mm dia x 20mm long (cat# 120-65-20 / serial# (b)(4)).Bone screw 6.5mm dia x 20mm long (cat# 120-65-20 / serial# (b)(4)).Additional information, including the product investigation, will be submitted within 30 days of receipt.
 
Event or Problem Description
As reported, approximately 6.5 yrs after the initial tha, this (b)(6) y/o male patient had a surgical revision due to polyethylene wear.Patient was last known to be in stable condition following the event.The device will be returned.Patient suffers with long term effects of perthes' disease.
 
Additional Manufacturer Narrative
(h3) the revision reported was likely the result of increased biomechanical stressors on the joints secondary to patient-related conditions and edge-directed loading that led to increased prosthesis wear and subsequent particle-induced osteolysis.The combination of risk factors including, use error, implant positioning, implant size selection, and patient factors (fitness for surgery, biomechanics, activity level and local tissue oxidation potential could may have also been a contributing factor to the early prosthesis wear.The most probable root cause associated with the reported event of "prosthesis wear¿ is associated with material damage to a surface, usually involving progressive loss or displacement of material, due to relative motion between that surface and a contacting substance or substances.

Brand Name
GXL NUETRAL LINER, G0 28MM ID
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer Contact
kate jacobson
2320 nw 66 court
gainesville, FL 32653
3523771140
MDR Report Key12883942
Report Number1038671-2021-00641
Device Sequence Number17130816
Product Code JDI
UDI-Device Identifier10885862022059
UDI-Public10885862022059
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
K100269
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2021
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/26/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/21/2018
Device Model NumberGXL NUETRAL LINER, G0 28MM ID
Device Catalogue Number130-28-50
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/10/2021
Supplement Date Received by Manufacturer06/30/2022
Initial Report FDA Received Date11/29/2021
Supplement Report FDA Received Date07/26/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/23/2013
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age30 YR
Patient SexMale
Patient Weight55 KG